Therapist

FIND A SOLUTION AT Academic Writers Bay

Brief History. D.S. is a 67-year-old woman with a long history of congestive heart failure caused by myocarditis. She has been treated successfully with digitalis glycosides (digoxin [Lanoxin], 0.5 mg/d) for several years. Despite some swelling in her ankles and feet and a tendency to become winded, she has maintained a fairly active lifestyle and enjoys gardening and other hobbies. Recently, she developed some weakness and incoordination that primarily affected her right side. Subsequent testing revealed that she had suffered a cerebral vascular accident (stroke). She was not admitted to the hospital but remained living at home with her husband. Physical therapy was provided in the home to facilitate optimal recovery from her stroke. The therapist began seeing her three times each week for a program of therapeutic exercise and functional training.
Problem/Influence of Medication. The therapist initially found D.S. to be alert, coherent, and eager to begin therapy. Although there was some residual weakness and decreased motor skills, the prognosis for a full recovery appeared good. The therapist was impressed by the patient’s enthusiasm and pleasant nature during the first two sessions. By the end of the first week, however, the therapist noted a distinct change in the patient’s demeanor. She was confused and quite lethargic. Her husband confirmed that she also felt nauseous and had lost her appetite. The therapist initially suspected that she might have had another stroke. However, physical examination did not reveal any dramatic decrease in strength or coordination.
1. Could D.S.’s drug regimen be contributing to her current symptoms?
2. Why did the symptoms probably begin to emerge at this point in time? 3. What should the therapist do?

READ ALSO...   displaying a logical and organized analysis
Order from Academic Writers Bay
Best Custom Essay Writing Services

QUALITY: 100% ORIGINAL PAPERNO PLAGIARISM – CUSTOM PAPER